Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Tampa Bay, FL

June 10, 2007Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 10, 2007, 4:13 PM EDT for Sumter County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 4:13 PM EDT (20:13 UTC)
Expired
Jun 10, 2007, 4:45 PM EDT
In force
32 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Sumter County, FL

The radar

The Tampa radar (KTBW), 115 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 102014
SVRTBW
FLC119-102045-
/O.NEW.KTBW.SV.W.0068.070610T2013Z-070610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SUMTER COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
  OVER WILDWOOD...AND A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF     
  WEBSTER.  MOVEMENT WAS SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILDWOOD.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2848 8196 2855 8207 2894 8204 2892 8196

$$

13
1 follow-up statement
000 
WWUS52 KTBW 102050
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
449 PM EDT SUN JUN 10 2007

FLC119-102059-
/O.EXP.KTBW.SV.W.0068.000000T0000Z-070610T2045Z/
SUMTER-
449 PM EDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMTER COUNTY HAS
EXPIRED...

AT 449 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM THAT PROMPTED THE WARNING...HAD WEAKENED AS WAS NO 
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY 
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM NEAR WILDWOOD.

&&

LAT...LON 2848 8196 2855 8207 2894 8204 2892 8196

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:06 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 10, 2:06 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
206 PM EDT SUN JUN 10 2007

.SHORT TERM (TONIGHT - TUESDAY)...ONGOING EVENING THUNDERSTORMS
SHOULD DISSIPATE BY MIDNIGHT WITH CLEARING SKIES AFTER THAT. THERE
REMAINS A LOW RISK OF SEVERE STORMS THROUGH THE EVENING
HOURS...MAINLY OVER OUR INTERIOR COUNTIES.

MOISTURE WILL SLOWLY INCREASE MONDAY AND TUESDAY WITH SLIGHTLY
HIGHER RAIN CHANCES EACH AFTERNOON. THE SURFACE RIDGE AXIS...AS
WEAK AS IT IS...WILL PLAY A BIG PART IN DETERMINING WHO GETS WET
AND WHO DOESNT. SINCE THE RIDGE IS WEAK...THE COAST WILL HAVE THE
LOWEST RAIN CHANCES. AREAS FROM TAMPA BAY NORTHWARD ARE LIKELY TO
BE NORTH OF THE RIDGE AXIS...WHICH WOULD STEER THE STORMS WELL
INLAND. SOUTH OF THE BAY...STORMS MAY DEVELOP A BIT CLOSER TO THE
COAST BUT WILL STILL PROBABLY FAVOR INLAND LOCATIONS AS SEA
BREEZES PUSH THE BEST CONVERGENCE EASTWARD.

TEMPERATURES WILL BE QUITE WARM TO HOT AGAIN MONDAY AFTERNOON WITH
MID 90S LIKELY IN THE INTERIOR. ON TUESDAY...SOME COOLER AIR WILL
MOVE IN ALOFT WITH INCREASING INSTABILITY AND LOWER POTENTIAL
MAXIMUM TEMPERATURES. EXPECT HIGHS STILL IN THE LOWER 90S...BUT
NOT QUITE AS HOT AS THE LAST TWO AFTERNOONS.

.LONG TERM (TUESDAY NIGHT - SUNDAY)...UPPER TROF WILL BE BACKING SW
ACROSS THE SE U.S. TUESDAY NIGHT THROUGH THURSDAY. OUR AREA WILL BE
ON THE SOUTH SIDE OF THIS UPPER TROF AND THE ASSOC SFC BOUNDARY WILL
IN SLOWLY MOVE ACROSS THE NORTHERN HALF OF OUR CWA EARLY WED...THEN
SHIFT SOUTH OF OUR CWA BY LATE THURSDAY. THIS WX SYSTEM SHOULD GIVE
US INCREASED CHANCE FOR RAIN NORTH OF TAMPA BAY TUESDAY NIGHT AND
EARLY WED...THE FROM TAMPA BAY SOUTH DURING THE DAY WED. BY WED
NIGHT THE DEEPEST MOISTURE SHOULD SHIFT TO OUR SOUTH...THUS WILL CUT
BACK POPS THAT NIGHT. GFS SUGGESTS DRYING FOR OUR AREA THURSDAY...
BUT WITH THE UPPER TROUGH AXIS STILL OVER NORTH FL...WE SHOULD SEE
AT LEAST A DECENT CHANCE FOR INCREASED AFTERNOON SEA BREEZE
ACTIVITY. LITTLE CHANGE FOR FRIDAY...THEN BY SATURDAY THIS TROUGH
SHOULD BEGIN TO LIFT OUT. STILL A LOT OF UNCERTAINTY WITH REGARD TO
MOISTURE LIFTING NORTHWARD ACROSS OUR AREA FROM THE SOUTH LATE IN
THE WEEKEND...AND ATTM PREFER TO STAY NEAR OR JUST BELOW CLIMO
VALUES FOR DIURNAL POPS. TEMPS THRU THE LONG TERM NEAR NORMAL.

&&

.AVIATION...CURRENT THINKING IS THAT THE BEST CHANCE FOR TSTMS THE
REST OF THIS AFTERNOON WILL BE INLAND FROM OUR TERMINALS...SO FOR
NOW WILL COVER THIS WITH A SCT CB CLOUD GROUP LATER THIS AFTERNOON.
CANT RULE OUT A PASSING SHOWER AT ONE OR TWO OF THE TERMINALS THIS
EVENING AS THE DIMINISHING ACTIVITY DRIFTS TO THE WEST OFFSHORE.
OUTSIDE OF ANY TSTM ACTIVITY...MAINLY EXPECTING VFR CONDITIONS REST
OF TODAY AND MOST OF TONIGHT...WITH THE ONLY EXCEPTION BEING RIGHT
ALONG OUR CENTRAL COAST WHERE HIGH DWPT AIR MOVING OVER RELATIVELY
COOLER NEARSHORE GULF WATERS IS RESULTING IN SOME SCAT TO LOCALLY
BKN LOW CLOUDS. LATER TONIGHT...MAY SEE SOME PATCHY FOG...ESP IN
VCNT OF AREAS THAT GET RAIN THIS AFTERNOON AND EVENING...SO WILL
COVER THIS WITH A BRIEF TEMPO PERIOD OF MVFR VSBYS. SIMILAR
CONDITIONS TOMORROW...WITH THE DAY STARTING OUT WITH SOME PATCHY LOW
CLOUDS...THEN ANOTHER ROUNDS OF SCATTERED SEA BREEZE TSTMS LATER IN
THE AFTERNOON.

&&

.MARINE...NO SIGNIFICANT ISSUES FOR THE MARINE FORECAST AS A WEAK
RIDGE OF HIGH PRESSURE HOLDS ON THROUGH WEDNESDAY...THEN WEAK
TROUGHING DEVELOPS OVER THE PENINSULA AND ADJACENT WATERS
THURSDAY AND FRIDAY. LIGHT WINDS AND SLIGHT SEAS SHOULD PERSIST
THROUGH FRIDAY.

&&

.FIRE WEATHER...DEW POINTS HAVE REMAINED HIGHER THAN EXPECTED SO
FAR...SO NOT EXPECTING ANY RED FLAG PROBLEMS THIS AFTERNOON.
RELATIVE HUMIDITIES COULD DROP TO NEAR 40 PERCENT OVER THE
SOUTHERN INTERIOR MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  91  76  89 /   5  10  10  20
FMY  74  92  74  92 /   5  20  20  20
GIF  74  94  74  92 /  20  30  20  40
SRQ  74  89  74  88 /   5  10  10  20
BKV  69  91  69  90 /  10  20  20  30
SPG  77  91  77  90 /   5  10  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jun 10, 5:13 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
513 AM EDT SUN JUN 10 2007

FLZ039-042-043-048>052-055>057-060>062-065-101400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
513 AM EDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY EAST OF
INTERSTATE 75. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY
WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. MOVEMENT FOR TODAYS
STORMS WILL AGAIN BE TOWARDS THE SOUTHWEST...SIMILAR TO THE LAST
SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH
AFTERNOON...WITH THE BEST COVERAGE BEING AWAY FROM THE COAST. THE
STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS...HEAVY RAINS...AS
WELL AS FREQUENT LIGHTNING AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

In the hours before

Special weather statement, Jun 10, 3:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
307 PM EDT SUN JUN 10 2007

FLZ051-102000-
HILLSBOROUGH-
307 PM EDT SUN JUN 10 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST HILLSBOROUGH COUNTY...

A THUNDERSTORM STATIONARY...WILL AFFECT PLANT CITY...UNTIL 4 PM
EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

EJ
Special weather statement, Jun 10, 3:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
359 PM EDT SUN JUN 10 2007

FLZ052-102030-
POLK-
359 PM EDT SUN JUN 10 2007

...STRONG THUNDERSTORMS WILL AFFECT WESTERN POLK COUNTY...

THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT WINSTON...
LAKELAND...CRYSTAL LAKE AND LAKELAND HIGHLANDS...UNTIL 430 PM EDT.
GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

EJ

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:42 PM EDTSevere Thunderstorm WarningTBWLevy23 min
Jun 10, 5:00 PM EDTSevere Thunderstorm WarningTBWSumter45 min
Jun 10, 6:53 PM EDTSevere Thunderstorm WarningTBWDeSoto, Highlands37 min
Jun 10, 7:32 PM EDTSevere Thunderstorm WarningTBWHighlands28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.